Fingerprint Change: Not Visible, But Tangible

    loading  Checking for direct PDF access through Ovid

Abstract

Hand–foot syndrome, a chemotherapy-induced cutaneous toxicity, can cause an alteration in fingerprints causing a setback for cancer patients due to the occurrence of false rejections. A colon cancer patient was fingerprinted after not having been able to use fingerprint recognition devices after 6 months of adjuvant chemotherapy. The fingerprint images were digitally processed to improve fingerprint definition without altering the papillary design. No evidence of skin toxicity was present. Two months later, the situation returned to normal. The fingerprint evaluation conducted on 15 identification points highlighted the quantitative and qualitative fingerprint alteration details detected after the end of chemotherapy and 2 months later. Fingerprint alteration during chemotherapy has been reported, but to our knowledge, this particular case is the first ever reported without evident clinical signs. Alternative fingerprint identification methods as well as improved biometric identification systems are needed in case of unexpected situations.

Related Topics

    loading  Loading Related Articles